Hail, Cherry
- When
- June 30, 9:15 PM CST
- Where
- Cherry County, Eli
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Crop damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.950, -101.500
Golf ball size hail covered the ground.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 30, 1:59 PM CST, 7 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 259 PM CDT MON JUN 30 2003 H5 PATTRN TODAY INDICATING BROAD RIDGE ACROSS THE ROCKIES EXTENDING EWD INTO THE HIGH PLAINS. HT FALLS INDICATING A CONTINUATION OF DEEPENING LOW HTS OVR THE WEST COAST OF CANADA. SOUTH OF THE FA...WEAK TROF EXTENDING FROM ERN OK INTO ERN TX WITH A CLOSED CIRCULATION EVIDENT OFF THE COAST OF LA (TS BILL). AT THE SFC...HIGH PRESSURE HAS DRIFTED INTO IOWA WITH DECENT RETURN FLOW NOTED. WITH CONVECTIVE TEMPS IN THE LWR TO MID 70S...ABUNDANT FAIR WX CU HAS DEVELOPED. TEMPERATURES MAIN DILEMMA IN THE SHORT TERM...AS WELL AS CAP STRENGTH AS PRECIPITATION CHANCES WILL HINGE ON THIS. .NEAR TERM...(TONIGHT)...WITH GOOD SERLY FLOW CONTINUING TONIGHT AND INCREASED LL MOISTURE...MINS SHOULD BE WARMER THAN THIS MORNINGS. WILL SHOOT FOR LWR TO MID 60S ACROSS THE BOARD. TEMPERATURES MAIN FCST CONCERN TUESDAY THROUGH THURSDAY. NEW HI RES ETA BACKING OFF ON TEMPS SOMEWHAT TOMORROW. GUIDANCE NUMBERS REFLECT THIS TREND WITH 87 (MET) AND 91 (FWC). LOOKING AT FCST SOUNDINGS...AND MIXING THIS DOWN FROM 750MB WILL GO WITH 90 FOR LBF. WITH CONVECTIVE TEMPS IN THE MID 90S TOMORROW AND H7 TEMPS IN THE MID TEENS...CONVECTION WILL BE UNLIKELY...EVEN WITH SB CAPES OF NEAR 3000J/KG IN THE NORTH. (WEDNESDAY) SFC LOW STILL POISED TO MOVE ACROSS SD DURING THE AFTERNOON. LL WIND FIELD WILL BE EITHER SWRLY OR WRLY BY AFTN...ALLOWING DRYLINE TO SURGE EAST THROUGH THE WRN HALF OF THE FA. FCST SOUNDINGS ARE MIXED TO 500MB BEHIND THE DRYLINE AND THIS LOOKS VERY REASONABLE. WILL ADD A COUPLE OF DEGREES TO VALENTINE AND THE NW GIVEN DECENT COMPRESSONAL WARMING ALONG THE APPG TROF. WILL UNDERCUT THE CENTURY MARK A TAD THOUGH AND GO WITH 98 FOR VTN. CONVECTIVE TEMPS WILL PROBABLY BE ECLIPSED ON WEDNESDAY ACROSS THE N CENTRAL AND NWRN ZONES...HOWEVER...WITH CAPE ENVIRONMENT VIRTUALLY NIL WEST OF VTN AND CAP STRENGTH VERY STRONG...DRY FCST RETAINED. CONTINUED DRY FCST ON THURSDAY...WITH TEMPS SLIGHTLY WARMER IN THE S AND SERN ZONES (BETTER WRLY COMPONENT TO THE WINDS AND DRIER AIR). .FRIDAY THROUGH MONDAY...MODELS TWEAKING THEIR TUNE SOMEWHAT ON FRIDAY NIGHT. THE MRF HAS BEEN FAIRLY CONSISTENT WITH H7 TEMPS FROM PVS RUN WITH CAPPING EVIDENCED. HOWEVER...THE CANADIAN AND OFF HR GFS HAS BEEN INDICATING A WEAKENING CAP FRIDAY NIGHT IN THE SWRN ZONES. WITH THIS IN MIND...WILL INTRODUCE CHANCE POPS IN THE FAR SW...WITH A CONTINUATION OF 30 POPS NEWD. WITH SFC BOUNDARY...STALLED ACROSS THE FA ON SATURDAY AND ANOTHER FROPA ON SUNDAY...AND PERSISTENT ZONAL FLOW ALOFT...LOW POPS WILL CONTINUE SATURDAY AND SUNDAY. WILL SEE GRADUAL DRYING TREND INTO MONDAY AS RIDGE ACROSS THE SW WILL BEGIN TO AMPLIFY ONCE AGAIN. .LBF...NONE. CLB
NEZ004>010-022>029-035>038-056>059-069>071-094-011000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 712 PM CDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS EVENING ISOLATED STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTH DAKOTA WILL MOVE SLOWLY SOUTHWARD THIS EVENING. THE STORMS ARE FORECAST TO INCREASE IN COVERAGE SOMEWHAT AND PERHAPS DEVELOP SOUTHWARD INTO CHERRY COUNTY THIS EVENING. AN ISOLATED SEVERE WEATHER THREAT OF LARGE HAIL AND DAMAGING WINDS WILL OCCUR OVER CHERRY COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS...SOME POSSIBLY SEVERE...IS FORECAST FOR LATE ON INDEPENDENCE DAY AND INTO THE WEEKEND. THESE STORMS WILL DEVELOP ALONG A FRONT AS IT DROPS SOUTH INTO NEBRASKA ON FRIDAY AND REMAINS IN THE AREA THROUGH THE WEEKEND. VERY WARM TEMPERATURES AND RELATIVELY MOIST CONDITIONS IN PLACE LATER THIS WEEK WILL MEAN THAT ANY STORMS WHICH DO DEVELOP WILL HAVE THE CHANCE TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... THE SEVERE WEATHER SEASON ON ONGOING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. ANY STORMS WHICH DEVELOP COULD BE SEVERE. CDC
The North Platte radar (KLNX), 134 km away, was scanning. The volume nearest the first event began at 03:16 UTC.
2 hail. Local standard time, as filed.
Golf ball size hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363838, 5363839.